MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 27"(70CM) 0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 27"(70CM) 0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J270H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device mm2162 number, and no non-conformances were identified.The following information was requested, but unavailable: lot m2926 is invalid; please provide correct lot number.Did 3 devices, (2 of lot mm2162 and 1 of the other lot) had suture breakage issues in a single procedure?.
 
Event or Problem Description
It was reported that the patient underwent a gensling, laparoscopic port site procedure on (b)(6) 2019 and suture was used.During closure the suture material broke when attempted to hand tie.No adverse patient consequence reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Sent to the fda: 07/23/2019.H3 evaluation: it was received for analysis an empty opened foil and seven unopened samples of product.During the visual inspection of seven samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.

Brand Name
VICRYL SUTURE 27"(70CM) 0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8697668
Report Number2210968-2019-82723
Device Sequence Number2005545
Product Code GAM
UDI-Device Identifier10705031038455
UDI-Public10705031038455
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberJ270H
Device Lot NumberMM2162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/23/2019
Patient Sequence Number1